Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 66, NWS Medford, OR

June 19, 2021

NWS Medford, OR issued this small craft advisory at Jun 19, 2021, 2:21 PM PDT. It took effect at Jun 19, 2021, 11:00 PM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2021, 2:21 PM PDT (21:21 UTC)
In effect from
Jun 19, 2021, 11:00 PM PDT
Expired
Jun 21, 2021, 2:00 PM PDT
In force
39 hr
Issued by
NWS Medford, OR

The text

As transmitted.

103 
WHUS76 KMFR 192121
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
221 PM PDT Sat Jun 19 2021

PZZ356-201030-
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
/O.CON.KMFR.GL.W.0025.000000T0000Z-210621T0600Z/
/O.CON.KMFR.SE.W.0041.000000T0000Z-210621T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
221 PM PDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
SUNDAY...

* WHAT...Gale force north winds 25 to 35 kt with gusts up to 40 
  kt and wind-driven seas 10 to 12 ft. Seas and winds lower 
  slightly into Sunday. Fresh swell driven seas 8 to 9 feet on 
  Monday.

* WHERE...Gales from Port Orford southward and beyond 3 NM from 
  shore. Warning level very steep seas will impact areas from 
  Port Orford northward beyond 6 NM from shore. Small Craft 
  Advisory conditions will affect other areas.

* WHEN...For the Gale Warning, until 11 PM PDT Sunday. For the 
  Small Craft Advisory, until 2 PM PDT Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-201030-
/O.CON.KMFR.GL.W.0025.000000T0000Z-210621T0600Z/
/O.CON.KMFR.SE.W.0041.000000T0000Z-210621T0600Z/
/O.NEW.KMFR.SC.Y.0066.210621T0600Z-210621T2100Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
221 PM PDT Sat Jun 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 2 PM PDT
MONDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas
  10 to 15 ft at 10 seconds. Seas and winds lower slightly into
  Sunday. Fresh swell driven seas 8 to 9 feet on Monday.

* WHERE...Gales will persist south of Port Orford and beyond 3 NM
  from shore. Hazardous seas will occur over all regions south of
  Bandon. Small Craft Advisory conditions will affect other 
  areas.

* WHEN...For the Gale Warning, until 11 PM PDT Sunday. For the 
  Small Craft Advisory, from 11 PM Sunday to 2 PM PDT Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-201030-
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
/O.CON.KMFR.SE.W.0041.000000T0000Z-210621T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
221 PM PDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.
  Very steep and hazardous wind-driven seas 8 to 10 ft expected.
  Seas and winds lower slightly into Sunday. Fresh swell driven 
  seas 8 to 9 feet on Monday.

* WHERE...Very steep and hazardous seas from Bandon southward 
  beyond 9 NM from shore. Small craft conditions will affect all 
  other areas.

* WHEN...For the Hazardous Seas Warning, until 11 PM PDT Sunday. 
  For the Small Craft Advisory, until 2 PM PDT Monday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
356 
WHUS76 KMFR 200347
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
847 PM PDT Sat Jun 19 2021

PZZ356-201700-
/O.EXT.KMFR.GL.W.0025.000000T0000Z-210621T0000Z/
/O.EXT.KMFR.SE.W.0041.000000T0000Z-210620T0600Z/
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-210621T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
847 PM PDT Sat Jun 19 2021

...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...Gale force north winds 25 to 35 kt with gusts up to 40 kt
  and wind-driven seas 8 to 11 ft through Sunday. Seas and winds
  then lower gradually into Monday with seas 5 to 8 feet on 
  Monday morning.

* WHERE...Gales from Port Orford southward and beyond 3 NM from
  shore. Warning level very steep seas will impact areas from Port
  Orford northward beyond 6 NM from shore. Small Craft Advisory 
  conditions will affect other areas.

* WHEN...For the Gale Warning, until 5 PM PDT Sunday. For the 
  Hazardous Seas Warning, until 11 PM PDT this evening. For the 
  Small Craft Advisory, until 11 AM PDT Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-201700-
/O.EXT.KMFR.GL.W.0025.000000T0000Z-210621T0000Z/
/O.EXT.KMFR.SE.W.0041.000000T0000Z-210620T0600Z/
/O.EXT.KMFR.SC.Y.0066.210620T0600Z-210621T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
847 PM PDT Sat Jun 19 2021

...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...Gale force north winds 25 to 35 kt with gusts up to 40 kt
  and wind-driven seas 10 to 15 ft through Sunday. Seas and winds
  then lower gradually into Monday with seas 7 to 9 feet on 
  Monday morning.

* WHERE...Gales will persist south of Port Orford. Hazardous seas
  tapering to Small Craft Advisory conditions will occur north of
  Port Orford.

* WHEN...For the Gale Warning, until 5 PM PDT Sunday. For the 
  Hazardous Seas Warning, until 11 PM PDT this evening. For the 
  Small Craft Advisory, until 11 AM PDT Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-201700-
/O.EXT.KMFR.SE.W.0041.000000T0000Z-210620T0600Z/
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-210621T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
847 PM PDT Sat Jun 19 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.
  Very steep and hazardous wind-driven seas 7 to 10 ft expected.
  Seas and winds lower slightly Sunday night into Monday with
  fresh swell driven seas 6 to 8 feet on Monday.

* WHERE...Very steep and hazardous seas from Bandon southward 
  beyond 9 NM from shore. Small craft conditions will affect all 
  other areas.

* WHEN...For the Hazardous Seas Warning, until 11 PM PDT this 
  evening. For the Small Craft Advisory, until 11 AM PDT Monday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
164 
WHUS76 KMFR 200951
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
251 AM PDT Sun Jun 20 2021

PZZ356-202300-
/O.EXT.KMFR.GL.W.0025.000000T0000Z-210621T0600Z/
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-210622T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
251 AM PDT Sun Jun 20 2021

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY...

* WHAT...Gale force north winds 25 to 35 kt with gusts up to 40 kt
  and wind-driven steep to very steep seas 8 to 11 ft through 
  this evening. Seas and winds lower gradually into Monday with 
  seas 5 to 9 feet.

* WHERE...Gales and Warning Level very steep seas from Port Orford
  southward and beyond 3 NM from shore. Small Craft Advisory 
  conditions will affect other areas.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Small Craft Advisory, until 5 PM PDT Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-202300-
/O.EXT.KMFR.GL.W.0025.000000T0000Z-210621T0600Z/
/O.EXT.KMFR.SC.Y.0066.000000T0000Z-210622T0000Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
251 AM PDT Sun Jun 20 2021

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY...

* WHAT...Gale force north winds 25 to 35 kt with gusts up to 40 kt
  and wind-driven steep to very steep seas 10 to 13 ft through
  this evening. Seas and winds then lower gradually into Monday
  with seas 7 to 10 feet Monday.

* WHERE...Gales will persist south of Port Orford with Small Craft
  Advisory conditions elsewhere. On Monday expect Small Craft
  Advisory conditions all areas.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Small Craft Advisory, until 5 PM PDT Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-202300-
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-210622T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
251 AM PDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.
  Steep seas 7 to 9 ft expected. Seas and winds lower slightly 
  Sunday night into Monday with fresh swell driven seas 6 to 8 
  feet on Monday.

* WHERE...All areas.

* WHEN...Until 5 PM PDT Monday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
812 
WHUS76 KMFR 202108
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
208 PM PDT Sun Jun 20 2021

PZZ356-211015-
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
/O.CON.KMFR.GL.W.0025.000000T0000Z-210621T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
208 PM PDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Gale force north winds 25 to 35 kt with gusts up to 40 kt
  and wind-driven steep to very steep seas 7 to 10 ft through 
  this evening. Seas and winds will gradually lower tonight into 
  Monday with steep seas of 5 to 9 feet expected.

* WHERE...Gales and Warning Level, very steep seas from Port
  Orford southward and beyond 3 NM from shore through this evening
  with Small Craft Advisory conditions elsewhere. Tonight into
  Monday expect Small Craft Advisory conditions all areas.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Small Craft Advisory, until 2 PM PDT Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-211015-
/O.EXT.KMFR.SC.Y.0066.000000T0000Z-210621T2100Z/
/O.CON.KMFR.GL.W.0025.000000T0000Z-210621T0600Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
208 PM PDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Gale force north winds 25 to 35 kt with gusts up to 40 kt
  and wind-driven steep to very steep seas 9 to 12 ft through 
  this evening. Seas and winds will gradually lower tonight into 
  Monday of steep seas 7 to 9 feet expected.

* WHERE...Gales and warning level, very steep seas south of Port 
  Orford through this evening with Small Craft Advisory conditions
  elsewhere. Tonight and Monday expect Small Craft Advisory 
  conditions all areas.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Small Craft Advisory, until 2 PM PDT Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-211015-
/O.EXT.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
208 PM PDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.
  Steep seas 6 to 9 ft expected. Seas and winds lower slightly
  tonight into Monday with steep, fresh swell-dominated seas 6 to
  8 feet.

* WHERE...All areas.

* WHEN...Until 2 PM PDT Monday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
350 
WHUS76 KMFR 211001
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
301 AM PDT Mon Jun 21 2021

PZZ350-356-370-212100-
/O.CON.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
301 AM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...North winds 10 to 15 kt with steep seas 6 to 7 feet.

* WHERE...All areas.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

PZZ376-212100-
/O.CON.KMFR.SC.Y.0066.000000T0000Z-210621T2100Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
301 AM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...North winds 10 to 20 kt with steep seas 6 to 8 ft.

* WHERE...All areas.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
514 
WHUS76 KMFR 212101
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
201 PM PDT Mon Jun 21 2021

PZZ370-220300-
/O.EXP.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
/O.NEW.KMFR.SC.Y.0067.210621T2101Z-210622T0300Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
201 PM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 10 to 15 kt with steep seas 6 to 8 ft.

* WHERE...Beyond 20 NM from shore and south of Reedsport. 

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

PZZ376-220300-
/O.EXP.KMFR.SC.Y.0066.000000T0000Z-210621T2100Z/
/O.NEW.KMFR.SC.Y.0067.210621T2101Z-210622T0300Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
201 PM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 10 to 15 kt with steep seas 6 to 8 ft.

* WHERE...Beyond 20 NM from shore. 

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

PZZ350-356-212215-
/O.EXP.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
201 PM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 8:26 AM PDT, 5 hours 55 minutes earlier.

Area forecast discussion, Jun 19, 8:26 AM PDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Medford OR
826 AM PDT Sat Jun 19 2021

.UPDATE...Some marine layer clouds linger this morning in he
Coquille valley and in small pockets along the Umpqua Divide, but
these should burn off quickly, leaving the forecast area under
clear skies for the rest of the day. The thermal trough remains
in control along the coast, and another warm day is ahead of us,
especially where the Chetco Effect is in full swing, as Brookings
is already at 77 degrees as of 8 AM.

Major forecast concerns today will be the heat through the
weekend with high temperatures easily surpassing 20 to 25 degrees
above normal for much of the area (an Excessive Heat Warning
remains in effect, and details can be found at PDXNPWMFR), and
thunderstorm chances next week. More information on these can be
found in the previous discussion below. -BPN

&&

.AVIATION...For the 19/12Z TAF Cycle...VFR will prevail across most
of the area through the next 24 hours. The exception being along the
coast, north of Cape Blanco, where IFR/MVFR cigs/visibility may
return this evening. Another aviation concern will be gusty north
winds, especially along the coast where gusts to 40 mph are
possible. Coastal terrain and north to south valleys will also
become gusty this afternoon, though winds will be lower than the
coastal areas. Keene

&&

.MARINE...Updated 800 AM PDT Saturday, 19 June 2021...Gale force
winds will continue today south of Cape Blanco with steep to very
steep seas from Cape Blanco northward. By Sunday, the thermal
trough that is generating these strong winds will move to the east
a bit, so winds should lower a bit by Sunday evening into Monday.
Seas will remain hazardous to small craft when this happens as
fresh swell traverses the waters. By late Monday or Tuesday, winds
should shift to light southerly and low clouds and perhaps fog
will begin to impact areas along the coast. With a more a
progressive weather pattern keeping the thermal trough away, seas
should be lower for most of next week with wave heights around 5
to 6 feet Tuesday through Thursday. Keene

&&

.PREV DISCUSSION... /Issued /

SYNOPSIS...The upper level ridge will continue to build today
and a thermal trough will peak along the coast causing gales over
the coastal waters. As the ridge weakens, the thermal trough will
move inland, leading to excessively hot temperatures during the
start of the week. Late Monday the pattern begins to change as an
upper low develops off the California Coast. This will cool
temperatures, but will also provide support for thunderstorm
activity over much of the region except the coast and Douglas
County. The possibility for thunderstorms currently exists from
Monday night through Wednesday afternoon/evening when the upper low
begins to move inland.

DISCUSSION...The only change to the forecast was to add a slight
chance (15-24%) for thunderstorms along and just east of the
Cascade's crest from Willamette Pass south to Howard Prairie, then
SW along the Siskiyou Mountains in NW Siskiyou County. This decision
was supported by run to run consistency of model and statistical
guidance showing sufficient lift, moisture, and instability for
storms. Also climatology shows that for nocturnal lightning, the
area just described has statistically significant (95+%) lightning
with these events. This is an indicator that models are resolving
the pattern in a useful way. The better instability is shown to be
north along and east of the Cascades as compared to the Siskiyous.

A few more notes on the climatology of nocturnal lightning. First,
is that the Kalmiopsis Wilderness is another area of statistically
significant lighting for nocturnal events, but at this time models
are not indicating there is sufficient instability for
thunderstorms. It is possible some showers are added for that area
as ample moisture and lift will be around in that region. However,
these showers could produce virga instead of rain with a dry surface
layer still lingering. Confidence is just too low to include them at
this time. Also, there is a region of statistically insignificant
lighting for nocturnal storms in central lake county, east of
Paisley, where thunderstorms are currently forecast. Which is not to
say that it does not occur there, but just wanted to point out an
area to watch storm development and monitor if it is behaving
according to climo or if it will be an anomalous occurrence.

The final point of discussion has to do with the hot, dry, and windy
conditions ongoing in the Modoc each afternoon. The Red Flag Warning
is still valid for this afternoon, but it is Sunday afternoon that
is of interest to discuss further. MinRHs should be between 8-11%,
but winds will be right on the edge of meeting criteria. Models has
been fairly unified in showing a slight easing of wind speeds that
afternoon and the HREF max wind gust only shows isolated gusts
greater than or equal to 20 mph. These signals are usually a good
measure of a confident forecast, but the tried and true statistical
guidance still indicates that isolated areas of wind gusts greater
than 20 mph could transpire.
Will be passing along to the day shift that they give this a second
look, but seems like we will just make it through without another
Red Flag Warning for the time being.
-Miles

&&

FIRE WEATHER...Updated 800 PM PDT Fri 16 Jun 2021...High pressure
over the area will persist today, then weaken into Monday. A
thermal trough offshore will move inland Sunday. The coast will
cool down, but very hot and dry conditions will develop over the
inland areas Sunday into Monday. There will also be gusty
northeast winds along with moderate recoveries to the coastal
ridges into the weekend.

An upper low will deepen off the California coast Sunday, and this
will advect moisture into the area. Instability will increase Monday
with a slight chance of thunderstorms in portions of the east side
of Oregon. The possibility of thunderstorms will continue through
Monday night. The upper low will move closer to the region just off
the coast of northern California Tuesday, and will continue to feed
moisture into the region. This will result in more thunderstorms
from Western Siskiyou county, and up the Cascades and across the
east side. There may be scattered thunderstorms in places, mainly
western Siskiyou county, the Cascades, and east of the Cascades

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Excessive Heat Warning from noon Sunday to 11 PM PDT Monday for
     ORZ024-026.

CA...Red Flag Warning from 3 PM this afternoon to 9 PM PDT this
     evening for CAZ285.
     Excessive Heat Warning from noon Sunday to 11 PM PDT Monday for
     CAZ080>082.

Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Sunday for PZZ350-356-370.
     Gale Warning until 11 PM PDT Sunday for PZZ356-376.
     Hazardous Seas Warning until 11 PM PDT Sunday for
     PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:51 PM PDTFire Weather WatchMFRHarney, Klamath, Lake24 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.